Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 481, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 27, 2003, 2:30 PM CDT for Itawamba County, Lee County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 2:30 PM CDT (19:30 UTC)
- Expired
- Aug 27, 2003, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Itawamba County, MS, Lee County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618 WUUS54 KMEG 271930 SVRMEM MSC057-081-272000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI LEE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 300 PM CDT. * AT 227 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF PRATTS FRIENDSHIP...MOVING EAST AT 5 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 300 PM CDT INCLUDE... MANTACHIE...SANDY SPRINGS... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3444 8871 3426 8870 3426 8837 3447 8838 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 10:20 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 27, 10:20 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1020 AM CDT WED AUG 27 2003 12Z UA CHARTS SHOWED A 5H S/WV OVR AR WITH UPR RIDGING OVR THE CNTRL/NRN PLAINS. SFC ANALYSIS THIS MORNING PLACE A FNTL BNDRY TO THE NORTH OF THE FA ACROSS THE MID MS RVR VALLEY/OH VALLEY. TEMPS HAVE BEEN SLOW TO CLIMB WITH A MID DECK PRESENT. VIS SAT IMAGERY SHOWED CLDS OVR WRN AR IN ASSOCIATION WITH THE COLD POOL ALOFT WHILE THE CLDS FROM LA NEWD INTO TN WERE DUE TO THE WWA PATTERN IN PACE. 12Z LZK SOUNDING INDICATED THE DEPTH OF THE MOIST WAS AROUND 7K FT...BUT THE CLDS SHUD BREAK UP SOMEWHAT LATER TODAY. CONVECTION THAT INITIATED EARLIER THIS MORNING HAS SINCE WEAKENED AND DISSIPATED. WITH DESTABILIZATION OF THE ATMS EXPECTED THIS AFTN...STORMS SHUD FIRE UP AGAIN BUT BE SCATTERED IN NATURE. THE CURRENT FCST HAS A GOOD HANDLE ON THE PRECIP FCST. DUE TO THE PRESENCE OF CLDS...TEMPS SHUD REMAIN IN THE LWR 90S. NO CHANGES PLANNED IN THE FCST ATTM. .MEG...NONE.
Hazardous weather outlook, Aug 27, 3:39 AM CDT, 10 hours 51 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 339 AM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY HEAT INDICES MAY EXCEED 100 DEGREES TODAY. SCATTERED THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND WIND GUSTS UP TO 40 MILES AN HOUR. .DAYS TWO THROUGH SEVEN... AFTERNOON HEAT INDICES MAY EXCEED 100 DEGREES THURSDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY. A COLD FRONT WILL BRING A HIGHER CHANCE OF THUNDERSTORMS SATURDAY. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:27 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 33 min |
| Aug 27, 2:14 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 31 min |
| Aug 27, 2:33 PM CDT | Flash Flood Warning | MEG | Pontotoc | 117 min |
| Aug 27, 2:56 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 34 min |
| Aug 27, 3:04 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.